Winter Weather, Lapeer
- When
- April 4, 4:00 PM EST to April 5, 11:00 AM EST
- Where
- Lapeer forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 43.090, -83.222 (the zone’s center; the record gives no point)
A very cold airmass blasted into the region, leading to intense lake effect snow squalls from Saginaw to Flint and east into Lapeer County. The squalls were narrow but intense bands that dumped up to 4 inches of snow in some areas with only trace amounts in other areas.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A very cold airmass blasted into the region, leading to intense lake effect snow squalls from Saginaw to Flint and east into Lapeer County. The squalls were narrow but intense bands that dumped up to 4 inches of snow in some areas with only trace amounts in other areas. The snow was also accompanied by wind gusts up to 40 MPH which created brief periods of near whiteout conditions. The snow squalls caused numerous accidents and multiple spinouts beginning early Wednesday evening, April 4th. The accidents continued through the night and into Thursday morning, April 5th. There were 43 weather related accidents reported in Saginaw County, at least 14 in Bay County, 46 in Lapeer County, and numerous accidents and spinouts in Genesee County. Several roads were closed, including a stretch of Interstate 75 near Birch Run after a large number of vehicles crashed on both lanes of the icy expressway. A 19 year old male was killed after an oncoming vehicle lost control on an icy road in Lapeer County (indirect). At least 2 people were critically injured in other accidents (indirect).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 4, 3:11 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT WED APR 4 2007
.SHORT TERM...TONIGHT AND TOMORROW
SURFACE LOW PRESSURE OF 993MB CENTERED NORTH OF GEORGIAN BAY WILL
CONTINUE TO DRIFT NORTHEASTWARD OVERNIGHT. THIS SURFACE LOW IS
EXPECTED TO REMAIN AT CURRENT STRENGTH OR SLIGHTLY BEGIN FILLING
TOWARDS MORNING. WITH PACKED ISOBARS...BOUNDARY LAYER WILL REMAIN
MIXED. IN ADDITION...LOWER TROPOSPHERIC WINDS ARE ALSO PROGGED TO
MAINTAIN AT CURRENT STRENGTH THROUGHOUT THE NIGHT. WILL BE KEEPING
THE WIND ADVISORY UNTIL MIDNIGHT. THE HIGHEST WIND GUSTS THE PAST
COUPLE OF HOURS HAS BEEN REPORTED NEAR THE TRI CITIES AND THUMB
(GUSTING OVER 40MPH). AT 16-17Z SITES AROUND ANN
ARBOR/YPSILANTI/ADRIAN HAD BEEN REPORTING WIND GUSTS OF OVER 40MPH.
THE REMAINDER OF THE CWA THIS AFTERNOON HAS BEEN GUSTING
CONSISTENTLY BETWEEN 35-40 MPH. WINDS TOMORROW WILL QUIET A TAD BUT
STILL EXPECTING WIND GUSTS UP TO 30MPH TOMORROW AFTERNOON.
NEXT TOPIC OF DISCUSSION IS SNOW SHOWER CHANCES. RADAR FOR GRAND
RAPIDS HAS REALLY UPTRENDED THIS LATE AFTERNOON. THIS IS ASSOCIATED
WITH A NAM ADVERTISED WEAK SHORTWAVE ROTATING AROUND LARGE POLAR
VORTEX IN ADDITION TO DIURNAL COMPONENT. SOUTH OF FLINT TO PORT
HURON HAVE GONE WITH CHANCE/SCATTERED POPS FOR SNOW SHOWERS.
NORTHWEST FLOW HAS BEEN A LARGE NEGATIVE AGAINST ANY BANDS MAKING
THE TRIP ACROSS LOWER MICHIGAN. PERSISTENCE OF THE STRONG LOW
PRESSURE TO OUR NORTHWEST WILL KEEP US IN CONTINUED NORTHWEST
SURFACE FLOW THROUGH THE SHORT TERM. FROM NORTH OF PORT HURON TO
FLINT HAVE LIKELY SNOW SHOWERS MENTIONED EXPECTED MAINLY AFTER
MIDNIGHT. SHORTWAVE ENERGY AND INCREASED MOISTURE WILL ROTATE INTO
THE VORTEX AND ALIGN ITSELF WITH ADDED LOW LEVEL CONVERGENCE.
ACCUMULATED SNOWFALL NORTH OF FLINT ARE EXPECTED TO BE LESS THAN ONE
INCH WITH ONE INCH POSSIBLE IN HEAVIER BANDS. A TRACE TO LESS THAN
ONE HALF INCH OF SNOWFALL IS ANTICIPATED SOUTH OF FLINT.
&&
.LONG TERM...
COLD TEMPS TO CONTINUE THROUGH THE WEEKEND...ALONG WITH SCATTERED
SNOW SHOWERS/FLURRIES.
LARGE UPPER LOW OVER LAKE HURON WILL MOVE OFF TO THE EAST IN FAVOR A
MERGING UPPER WAVES OVER THE NORTHERN PLAINS FRIDAY MORNING WITH
UPPER LEVEL TROUGH AXIS PIVOTING THROUGH SOUTHERN LOWER MICHIGAN
DURING THE DAY. THE LOW LEVEL COLD AIR WILL BE WELL ESTABLISHED OVER
SOUTHEAST MICHIGAN...WITH 850 MB TEMPS OF -14 TO -15 C ANTICIPATED
RESULTING IN MAXES PREDOMINATELY IN THE LOWER 30S. HAVE NOTED
MINNEAPOLISS TEMP WHICH WAS 28 DEGREES AT 19Z...DESPITE STARTING
THE DAY OUT WITH AN 850 MB TEMP OF -18 C...INDICATIVE OF THE
STRENGTH OF THE EARLY APRIL SUN.
SLIGHT MODIFICATION TO THE AIRMASS OVER THE WEEKEND...AS IT LOOKS
LIKE SOME MARITIME AIR ACTUALLY WRAPS BACK TOWARD THE CENTRAL GREAT
LAKES...WITH 850 MB TEMPS FORECASTED TO WARM TO -10 C...PER 12Z
EUROPEAN/ENSEMBLE MEAN/CANADIAN GLOBAL BLEND.
12Z GFS/ENSEMBLE MEAN STILL INDICATING THE POSSIBILITY OF SNOW
AND/OR RAIN AS A WAVE OF LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY
ON WEDNESDAY.
12Z EUROPEAN CONTINUES TO ADVERTISE THE UPPER LOW OVER CENTRAL
CANADA RETROGRADING TO THE SOUTHWEST AND PHASING WITH A PACIFIC
UPPER WAVE BY MID WEEK...WHICH RESULTS IN A MUCH STRONGER LOW
PRESSURE SYSTEM WORKING INTO THE GREAT LAKES REGION...CHANGING ANY
SNOW TO RAIN BY WEDNESDAY. WILL BE CARRYING CHANCE POPS DURING THE
TUESDAY-WEDNESDAY TIME-FRAME WITH A TRANSITION TO ALL RAIN EXPECTED
BY WEDNESDAY.
&&
.PREV DISCUSSION...ISSUED 206 PM EDT WED APR 4 2007
AVIATION...
WINDS ARE THE BIG STORY THIS LATE MORNING AND AFTERNOON. SURFACE
OBSERVATIONS HAVE BEEN REPORTING WINDS IN THE MID 20 KNTS GUSTING
TO OVER 30KNTS EARLY THIS AFTERNOON. HAVE INCLUDED GUSTS TO 40
KNOTS FOR KDET/KDTW AS POTENTIAL DOES EXIST IN CONTINUED CAA AND
WITH OBSERVATION SITES APPROACHING THIS TO THE IMMEDIATE WEST.
WITH LOW PRESSURE SLOWLY PULLING AWAY WINDS WILL CONTINUE TO VEER
SLIGHTLY WEST NORTHWESTERLY WHILE REMAINING MIXED OVERNIGHT.
PREVAILING VFR CEILINGS ARE EXPECTED FOR THE DETROIT TERMINALS
THIS EVENING. AS MORE MOISTURE CONTINUES TO ADVECT INTO SOUTHERN
MICHIGAN CEILINGS COULD LOWER TO MVFR...BUT WITH WINDS STAYING UP
OVERNIGHT EXPECT MIXING TO BE A NEGATIVE FOR THAT HAPPENING.
BANDED STRUCTURE IN REFLECTIVITY IN ADDITION TO SPOTTY SURFACE
REPORTS OF LIGHT SNOW HAVE MADE IT NECESSARY TO CARRY LIGHT SNOW
SHOWER MENTION FOR ALL OF THE TAFS. VISIBILITIES ARE NOT EXPECTED
TO BE REDUCED MUCH AT ALL SO HAVE JUST MENTIONED 6SM IF THAT WILL
OCCUR AT ALL. THE CHANCE OF SNOW INCREASES TONIGHT FOR MBS
FIRST...FOLLOWED BY KFNT A COUPLE OF HOURS LATER. VISIBILITIES IN
THIS ACTIVITY COULD BE REDUCED INTO IFR CATEGORY AND HAVE THIS
NOTED BEYOND 5Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083 UNTIL MIDNIGHT THURSDAY.
LAKE HURON...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...UNTIL 8 AM THURSDAY.
GALE WARNING...NORTH HALF...UNTIL 11 PM THURSDAY.
GALE WARNING...SOUTH HALF...UNTIL 11 PM THURSDAY.
LOW WATER ADVISORY...LHZ422 UNTIL 5 AM THURSDAY.
LAKE ST CLAIR...GALE WARNING...LCZ423-LCZ460 UNTIL 8 AM THURSDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...UNTIL 8 AM THURSDAY.
LOW WATER ADVISORY...UNTIL 8 PM THURSDAY.
&&
SHORT TERM...CB
LONG TERM....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 442 AM EDT WED APR 4 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-050845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 442 AM EDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY AND THIS EVENING. STRONG WESTERLY WINDS...SUSTAINED AT 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH...ARE EXPECTED AS COLD CANADIAN AIR SURGES INTO THE AREA. PLEASE REFER TO THE LATEST WIND ADVISORY PRODUCT FOR DETAILS /NPWDTX/. THE COLD AIR AND WIND WILL COMBINE TO MAKE IT FEEL UNSEASONABLY COLD. WIND CHILLS WILL DROP INTO THE 20S THIS AFTERNOON AND APPROACH ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-050845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 442 AM EDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR DETAILS /GLFLH/ /GLFSC/ AND /NSHDTX/. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING CONTINUES THROUGH THURSDAY NIGHT FOR THE OPEN WATERS OF LAKE HURON. PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAILS /GLFLH/. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. JDS/GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Lapeer | 2007-04-04 | 19 | Male | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29996, 30000, 30002, 29986.